Tampere University of Technology

TUTCRIS Research Portal

Asymptotic behaviour in the robot rendezvous problem

Research output: Contribution to journalArticleScientificpeer-review


Original languageEnglish
Pages (from-to)127-130
Number of pages4
Publication statusPublished - 1 May 2017
Publication typeA1 Journal article-refereed


This paper presents a natural extension of the results obtained by Feintuch and Francis in (2012a,b) concerning the so-called robot rendezvous problem. In particular, we revisit a known necessary and sufficient condition for convergence of the solution in terms of Cesàro convergence of the translates Skx0, k≥0, of the sequence x0 of initial positions under the right-shift operator S, thus shedding new light on questions left open in Feintuch and Francis (2012a,b). We then present a new proof showing that a certain stronger ergodic condition on x0 ensures that the corresponding solution converges to its limit at the optimal rate O(t−1/2) as t→∞. After considering a natural two-sided variant of the robot rendezvous problem already studied in Feintuch and Francis (2012a) and in particular proving a new quantified result in this case, we conclude by relating the robot rendezvous problem to a more realistic model of vehicle platoons.


  • Autonomous systems, Mobile robots, Rates of convergence, Stability

Publication forum classification

Field of science, Statistics Finland

Downloads statistics

No data available